Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 21, 2007, 12:13 AM CST for Sumner County, Tennessee. It was in force for 17 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2007, 12:13 AM CST (06:13 UTC)
- Expired
- Feb 21, 2007, 12:30 AM CST
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Sumner County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 12:25 AM CST | HAIL 1.75 | Gallatin, TN | GOLFBALL SIZE HAIL REPORTED IN GALLATIN |
| Feb 21, 12:26 AM CST | HAIL 0.88 | Gallatin, TN | NICKEL SIZE HAIL REPORTED IN GALLATIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 210614 SVROHX TNC165-210630- /O.NEW.KOHX.SV.W.0005.070221T0613Z-070221T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1213 AM CST WED FEB 21 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMNER COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GALLATIN * UNTIL 1230 AM CST * AT 1210 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF GALLATIN...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3652 8661 3634 8661 3637 8629 3653 8619 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 11:22 PM CST, 51 minutes earlier.
Area forecast discussion, Feb 20, 11:22 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1122 PM CST TUE FEB 20 2007 .DISCUSSION... STRONG TO SVR STORMS STILL HANGING ON ACROSS THE WATCH AREA(MONTGOMERY AND STEWART COUNTIES). WILL UPDATE BETWEEN 1130 PM AND MIDNIGHT AND WILL CANCEL THE WATCH AT THAT TIME. COUNTIES TO THE SOUTH HAVE ALREADY BEEN CANCELLED IN THE PREVIOUS ZONE ISSUANCE. OTHERWISE...LIKELY POPS ACROSS THE SOUTH HALF...IN PARTICULAR...ARE LOOKING TO OPTIMISTIC. WILL LOWER POPS FOR MUCH OF THE AREA AS WELL. OVERALL...THE COMBINATION OF INCREASING STABILITY AND THE FRONT REMAINING TO OUR NORTH SHOULD PREVENT THE MORE WIDESPREAD SHOWER ACTIVITY FROM DEVELOPING. NO CHANGE TO TEMPS AND WINDS LOOK TO BE SOUTHWESTERLY AND IN THE 5 TO 10 MPH RANGE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Feb 20, 4:50 AM CST, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 AM CST TUE FEB 20 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-211130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 450 AM CST TUE FEB 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE TENNESSEE...WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. A COLD FRONT WILL PUSH THROUGH THE MID STATE WEDNESDAY MORNING...ENDING THE CHANCE OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER SYSTEM IS EXPECTED TO AFFECT MIDDLE TENNESSEE SATURDAY NIGHT AND SUNDAY MORNING. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED SATURDAY NIGHT AND SUNDAY MORNING. 04
In the hours before
Local storm report, Feb 20, 9:38 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 8 N DOVER 36.60N 87.84W
02/20/2007 E1.00 INCH STEWART TN LAW ENFORCEMENT
STEWART COUNTY SHERIFF OFFICE REPORTED QUARTER SIZE HAIL
NEAR BUMPUS MILLS
&&
31Local storm report, Feb 20, 9:55 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 N CLARKSVILLE 36.60N 87.35W
02/20/2007 E0.75 INCH MONTGOMERY TN PUBLIC
GROUND COVERED WITH MOSTLY DIME SIZE HAIL...A FEW HAIL
STONE WERE PENNY SIZE
&&
31Special weather statement, Feb 20, 10:12 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1012 PM CST TUE FEB 20 2007 TNZ005>007-210515- MONTGOMERY-ROBERTSON-STEWART- 1015 PM CST TUE FEB 20 2007 ...STRONG THUNDERSTORMS WERE AFFECTING MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 1015 CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAND BETWEEN THE LAKES TO ADAMS...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF SPRINGFIELD TO 8 MILES NORTH-NORTHWEST OF DOVER. THESE STORMS WERE MOVING TO THE EAST AROUND 35 MPH. PEOPLE IN NORTHERN MONTGOMERY...NORTHERN STEWART AND ROBERTSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL IS EXPECTED WITH THESE STORMS. 31
Local storm report, Feb 20, 10:51 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL CLARKSVILLE 36.56N 87.35W
02/20/2007 E0.25 INCH MONTGOMERY TN LAW ENFORCEMENT
THP REPORTED AT MM 1 AND 8 PEA SIZE HAIL
&&
31Special weather statement, Feb 20, 11:39 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1139 PM CST TUE FEB 20 2007 TNZ006-007-210610- MONTGOMERY-ROBERTSON- 1139 PM CST TUE FEB 20 2007 STRONG THUNDERSTORMS WERE LOCATED OVER EASTERN MONTGOMERY COUNTY AND WESTERN ROBERTSON COUNTY AT 1135 PM CST. THESE THUNDERSTORMS WILL MOVE ACROSS ROBERTSON COUNTY DURING THE NEXT 30 MINUTES OR BY 12:10 AM. EXPECT LOCALLY HEAVY RAINS...PEA SIZE HAIL AND GUSTY WINDS UP TO 40 MPH WITH THESE STORMS. THE THUNDERSTORMS WERE MOVING TO THE EAST AT 40 MPH. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER WEATHER UPDATES. END/ORCHANIAN
Local storm report, Feb 20, 11:51 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL 3 W SPRINGFIELD 36.50N 86.93W
02/20/2007 E0.25 INCH ROBERTSON TN TRAINED SPOTTER
40 MPH WINDS AND PEA SIZE HAIL
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:56 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| Feb 20, 9:31 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 44 min |
| Feb 20, 10:25 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 20 min |
| Feb 20, 11:02 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.